Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

On Methotrexate

Posted by on Sep. 11, 2011 at 11:04 AM
  • 9 Replies
  • 221 Total Views

Has anyone been on Methotrexate and if so what was the dosage? Did you have any side effects like nausea or hair thinning?


I was methotrexate years ago and I dont remember the dosage but I do know it was a low dosage. However, my new rhuem. has me on 3 pills at 2.5 mg for 3 weeks and then 6 pills at 2.5mg once a week. Im nervous that this is a high dosage. Im nervous that I will start loosing my hair again. And I'm nervous the nausea will stay around.


Looking for support and some insight.

by on Sep. 11, 2011 at 11:04 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-9):
sillymoo
by Group Owner on Sep. 12, 2011 at 11:53 AM

I haven't been on it, but I know several members have. You can search the posts and probably get hundreds of posts about it. Maybe you can talk to your doctor about the side effects you are worried about and try something else? My rheumy suggested metho several times and I declined. Enbrel has been working great for me most of the time. My insurance just demanded that I switch to Humira, so we will see if the headaches come back. I don't blame you for worrying. I wouldn't want to lose my hair, either. And my hair isn't all that great to begin with!

CopperGirl
by Member on Sep. 12, 2011 at 2:47 PM

I was taking the 6 pills x 2.5 mg for a while. I didn't have nausea or hair loss other than what is normal for me because I have lupus. It didn't work for me at all, so my doc took me off it and put me on Plaquenil.

dr_m
by Member on Sep. 19, 2011 at 10:51 AM

Hi..  I  have been on the 4 pills, then six, then he went to 8, but I only got to seven.   I had just a few episodes of bad nausea, and found it was a lot better if I was very careful about not eating too much or too spicy foods, etc.  for the few days.  Didnt lose hair.  Im still on it, but he switched me to sc an injection I have to give myself, and that is new, I have not done it yet..  Has anyone taking the shots ? 

Do you split up the pills by a 12 hour interval ?   I would take 3 and 3 or 2 and then 4 (all are the 2.5 mg)  and even by a third 12 hr interval, and it helps the side effects. 

Also, folic acid ..  taking one mg daily, then 3 mg for two days before the mtx..  that definitely should hellp..  are you taking folate ?

 

smfox
by Member on Sep. 19, 2011 at 12:42 PM

 I'm on 10 pills a week.  I take 5 in the am and then 5 in the pm.  I've been having problems with the nausea.  It lasts about 2 days.  I've never really had any problems with hair loss. 

29again
by Member on Sep. 20, 2011 at 12:18 AM

I was on metho back in the spring.  I didn't have any of the side effects you have mentioned.  However, it seems my liver wasn't thrilled with it, so I had to go to plaquenil.  IMO, the metho worked wonders!  I had improvement from the first dose, which was 6 pills once a week.  My biggest hurdle was the fact that it is a cancer drug, and the long long list of side effects!

grandmaofmany
by Member on Oct. 3, 2011 at 11:30 PM

I'm on 6 a week and it hasn't bother me. i at first was on 4 and than he upped it to 6

dr_m
by Member on Oct. 12, 2011 at 6:37 PM

I just took the 4th shot..  better than the pills..  for metho.  as far as side effects.  No major side effects, but jittery and hard to explain .. but passes..  It absolutely has helped a lot, for the first time in a year I did not have bad to severe pain..  however, even with Humira and Plaquenil and tapering prednisone, still have inflammation, stiffness and pain most of the time, just less severe..  

29again
by Member on Oct. 12, 2011 at 10:50 PM


Quoting dr_m:

I just took the 4th shot..  better than the pills..  for metho.  as far as side effects.  No major side effects, but jittery and hard to explain .. but passes..  It absolutely has helped a lot, for the first time in a year I did not have bad to severe pain..  however, even with Humira and Plaquenil and tapering prednisone, still have inflammation, stiffness and pain most of the time, just less severe..  

I am on the Humira/Plaquenil/Prednisone combo right now.  I still have some inflammation and some pain, but nothing like what it was.  I have only had 3 doses of Humira, so I'm hoping that it will get a little better yet, since it's only been about 6 weeks. 

dr_m
by Member on Nov. 21, 2011 at 6:39 PM


Quoting 29again:


Quoting dr_m:

I just took the 4th shot..  better than the pills..  for metho.  as far as side effects.  No major side effects, but jittery and hard to explain .. but passes..  It absolutely has helped a lot, for the first time in a year I did not have bad to severe pain..  however, even with Humira and Plaquenil and tapering prednisone, still have inflammation, stiffness and pain most of the time, just less severe..  

I am on the Humira/Plaquenil/Prednisone combo right now.  I still have some inflammation and some pain, but nothing like what it was.  I have only had 3 doses of Humira, so I'm hoping that it will get a little better yet, since it's only been about 6 weeks. 

Hi.   how are you doing ?   Well I guess that is the combo !   As far as the Humira, they told me in the beginning, it could take six full months to have the full beneficial effect.   I had to stop it a couple times for side effects, but not for too long.  ONe was a small abcess had to be treated, and then a bad rash once, but it turned out not to be from the humira.  (no one ever figured out what is was from..  )  

I am so glad for this group !!  And all of us comparing what is working, not, etc.  Thanks, everyone !!


 

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN